Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Butrans Patch & Norco
PainReliefSeeker posted:
I finally realized I need to discuss my situation. I was on the Butrans 10mcg patch for 12 weeks until I discontinued using last Saturday after my pain management doctor ordered an MRI for my migraine headaches I was getting every couple weeks along with about 30 other headaches I've had since starting the patch. Before I started the patch I was up to taking 5 - 10/325 Norco per day for multiple hand surgeries and procedures. After I started the patch I was able to get down to 3 Norco per day but felt I could not reduce anymore from there. I stopped wearing the patch after my MRI since I had to take it off any way because of the side effects I was experiencing (Headache, muscle aches, insomnia, nausea). I felt the patch was blocking the Norco from doing it's job and I wasn't getting the pain relief I needed from the patch. It's day 4 since I discontinued using the patch and I'm going through some pretty severe withdrawal symptoms (exteme lower back pain, nausea, feel like vomiting but haven't, and that all over feeling of pain). I took 6 Norco Tuesday, 5 Norco Wednesday and now today I will most likely take 5 again. I hope to get past the withdrawal symptoms from the patch and be able to take the 3 Norco a day I am prescribed without using the patch. I have not told my pain doctor that I stopped the patch and hope I have not screwed myself. Any input from anybody to what I can do to get through the patch withdrawal easier or if I screwed up by going against my doctors prescribed approach to handle my pain? I felt the patch was doing more harm than good and if I can just take the 3 Norco a day vs. the 5 a day I was taking before the patch it would be a win for me for now.
tuloud54 responded:
Please let you dr know what is going on. It really is not fair to him and you should not suffer alone. I know what pain can do but please call your dr today and let him help. Suffering needlessly is unfair to you. Please call. Praying for you. God bless!
annette030 responded:
Please talk to your doctor about all of this.

Take care, Annette
PainReliefSeeker replied to annette030's response:
I have put a call into him. Thank you for your suggestion.
annette030 replied to PainReliefSeeker's response:
If you can't reach him fairly quickly by phone, make an appt. to go see him in person and discuss these issues with him.

Best of luck to you.

Take care, Annette

Featuring Experts

Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

Helpful Tips

Be the first to post a Tip!

Helpful Resources

Be the first to post a Resource!

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.